Texas, 2011Tornado in Texas, November 7, 2011
November 7, 2011 · NWS OUN · 1 event in 1 county or zone
Although much of the severe weather remained north of the Red River, a particularly nasty supercell thunderstorm began over far northern Wilbarger county. The tornado was only briefly in the county before it crossed the river into Jackson county, Oklahoma.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Although much of the severe weather remained north of the Red River, a particularly nasty supercell thunderstorm began over far northern Wilbarger county. The tornado was only briefly in the county before it crossed the river into Jackson county, Oklahoma.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Nov 7, 10:49 AM CST, 3 hours 49 minutes earlier.
Area forecast discussion, Nov 7, 10:49 AM CST, 3 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1049 AM CST MON NOV 7 2011
.DISCUSSION...
A WARM FRONT IS MAKING FAIRLY STEADY PROGRESS TO THE NORTHWEST
THIS MORNING. IT HAS BEEN SOMEWHAT DIFFICULT TO LOCATE AT
TIMES...DUE TO THE PRESENCE OF A COUPLE OF MOISTURE GRADIENTS. THE
POSITION LATE THIS MORNING APPEARS TO BE FROM ABOUT CHEYENNE...TO
ENID...TO MEDFORD. NUMEROUS SHOWERS AND THUNDERSTORMS WERE ALONG
AND NORTH OF THE FRONT. ADDITIONAL SHOWERS AND STORMS WERE
NUMEROUS OVER CENTRAL OKLAHOMA AS WELL...AS LARGE QUANTITIES OF
LOW-LEVEL MOISTURE CONTINUED TO STREAM NORTH INTO NORTH TEXAS AND
OKLAHOMA. A FEW BREAKS IN THE CLOUDS WERE NOTED OVER WESTERN NORTH
TEXAS AND SOUTHWEST OKLAHOMA. THIS IS IN LINE WITH THE OVERALL
PLAN FOR TODAY...IN WHICH CLOUDS BREAK UP SOMEWHAT IN OUR
SOUTHWEST COUNTIES...ENHANCING THE RISK OF SEVERE STORMS THERE.
THE LATEST SHORT-RANGE MODELS CONTINUE TO SUPPORT THE IDEA THAT
SUPERCELLS WILL FORM THIS AFTERNOON...THEN STORMS WILL FORM INTO A
LONG LINE THIS EVENING. THE LINE WILL THEN ADVANCE EAST ACROSS OUR
FORECAST AREA TONIGHT AND TOMORROW.
ONLY MINOR CHANGES WERE MADE TO THE FORECAST THIS MORNING.
&&
.PREV DISCUSSION... /ISSUED 603 AM CST MON NOV 7 2011/
AVIATION...
AREAS OF IFR CEILINGS AND FOG WILL OCCUR OVER PORTIONS OF NORTHERN
AND WESTERN OK THROUGH MID-MORNING AS LOW LEVEL MOISTURE CONTINUES
TO ADVECT TO THE NORTHWEST OVER COOL GROUND. ELSEWHERE... MVFR
CEILINGS AND LIGHT FOG WILL BE COMMON. SCATTERED T-STORMS
WILL BE SPREADING NORTH FROM SW OK INTO NORTHERN OK THROUGH
MIDDAY. T-STORMS WILL BECOME MORE WIDESPREAD BY TONIGHT AS A
STRONG UPPER LEVEL STORM SYSTEM APPROACHES. SCATTERED SEVERE
STORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING MAINLY ACROSS
SW OK AND WESTERN N-TX.
PREV DISCUSSION... /ISSUED 436 AM CST MON NOV 7 2011/
DISCUSSION...
SCATTERED THUNDERSTORMS OCCURRING FROM SW OK INTO E-CENTRAL
OKLAHOMA WILL CONTINUE TO SPREAD TO THE NE THIS MORNING. THE ACTIVITY
IS OCCURRING IN AREA OF DEEPER MOISTURE AND WARM ADVECTION
SITUATED NEAR THE NOSE OF THE LOW LEVEL JET. TRAINING ECHOES
OVERNIGHT LED TO A NARROW BAND OF HEAVY RAIN IN SOUTH CENTRAL
OKLAHOMA... WITH AMOUNTS OF 4 TO NEAR 7 INCHES. ACTIVITY HAS
BECOME MORE PROGRESSIVE SINCE THEN WITH RECENT RAINFALL AMOUNTS ON
THE ORDER OF 1 TO 2 INCHES. MEANWHILE... LOW LEVEL SOUTHEAST WINDS
CONTINUE TO ADVECT DEWPOINTS IN THE LOWER TO MID 60S NORTH THROUGH
CENTRAL OKLAHOMA. A TRANSITORY BAND OF FOG HAS BEEN DEVELOPING FROM
NORTH CENTRAL INTO SW OK AS THE MOIST AIR MOVES OVER COOLER
GROUND.
ADDITIONAL THUNDERSTORM DEVELOPMENT IS EXPECTED TO OCCUR LATE
TODAY AND THROUGH THE NIGHT AS A STRONG UPPER LEVEL STORM
SYSTEM... CURRENTLY MOVING THROUGH ARIZONA... APPROACHES THE AREA.
THERE WILL BE A POTENTIAL FOR SEVERE THUNDERSTORMS... INCLUDING
SUPERCELLS... THIS AFTERNOON AND EVENING. THE MOST LIKELY AREA FOR
THE STRONGEST STORMS CURRENTLY APPEARS TO BE IN SOUTHWEST
OKLAHOMA AND WESTERN NORTH TEXAS. THE DEEP LAYER SHEAR WILL
CONTINUE TO INCREASE TODAY AS THE UPPER SYSTEM APPROACHES. THE
DISTRIBUTION OF CONVECTION AND CLOUD COVER THROUGH EARLY AFTERNOON WILL
MODULATE THE LEVEL OF INSTABILITY THAT DEVELOPS BY LATE THIS
AFTERNOON. THE NAM GENERATES AN INSTABILITY MAXIMA FOR LATER TODAY OVER
PORTIONS OF OUR TX COUNTIES AHEAD OF A SHARPENING DRYLINE OVER
WEST TEXAS. THIS INSTABILITY FIELD COULD ALSO BE ADVECTED
NORTHWARD INTO SW OK BY A STRENGTHENING LOW LEVEL JET. MORE
WIDESPREAD CLOUDS AND RAIN IN THIS AREA WOULD DIMINISH THE
POTENTIAL FOR HIGHER INSTABILITIES. OUR CURRENT THINKING...
ASSUMING SUFFICIENT INSTABILITY IS AVAILABLE... CALLS FOR SCATTERED
THUNDERSTORMS... SOME OF THEM SUPERCELLS... TO DEVELOP THIS
AFTERNOON AND/OR EVENING. THE CONVECTION IS THEN EXPECTED TO ORGANIZE
INTO A MORE LINEAR SQUALL LINE REGIME LATER TONIGHT AS A COLD
FRONT AND DRYLINE BEGIN ADVANCING EAST ACROSS THE AREA.
LOCALLY HEAVY RAINFALL COULD ALSO BECOME A CONCERN ONCE AGAIN
TONIGHT DEPENDING ON HOW QUICKLY THE SQUALL LINE ADVANCES TO THE
EAST. PRECIPITABLE WATER AMOUNTS APPROACHING 1.4 INCHES ACROSS THE
AREA ARE QUITE HIGH COMPARED TO THE CLIMATOLOGICAL NORM FOR THIS
TIME OF YEAR. THIS WAS EVIDENCED BY THE EFFICIENT RAIN PRODUCING
STORMS THAT OCCURRED EARLY THIS MORNING.
BY TUESDAY MORNING... MOST OF THE ACTIVITY SHOULD BE CONFINED TO
CENTRAL AND EASTERN OKLAHOMA BEFORE IT COMES TO AN END IN THE
EAST BY EARLY TUESDAY EVENING. DRY AND COOLER AIR WILL SPREAD INTO
THE REGION FOR WEDNESDAY AND THURSDAY WITH TEMPERATURES THEN
WARMING BY THE WEEKEND.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 72 60 64 37 / 70 90 40 10
HOBART OK 70 54 62 32 / 70 70 20 0
WICHITA FALLS TX 74 58 72 39 / 70 80 30 10
GAGE OK 67 44 49 29 / 70 50 20 0
PONCA CITY OK 69 58 63 35 / 80 90 60 10
DURANT OK 74 62 73 42 / 30 80 70 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&
23/09
Hazardous weather outlook, Nov 7, 11:18 AM CST, 3 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1118 AM CST MON NOV 7 2011
OKZ004>048-050>052-TXZ083>090-081100-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1118 AM CST MON NOV 7 2011
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT
ACROSS MUCH OF OKLAHOMA AND ALL OF WESTERN NORTH TEXAS. SEVERE
WEATHER IS MORE LIKELY TO OCCUR THIS AFTERNOON AND EVENING OVER WEST
CENTRAL AND SOUTHWEST OKLAHOMA AND ADJACENT PARTS OF NORTH TEXAS.
LOCATION...
THE AREA MOST AT RISK IS WEST OF SEILING...WEATHERFORD...LAWTON AND
WICHITA FALLS.
TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS IS FROM 2 PM
UNTIL 9 PM.
IMPACTS...
SOME DAMAGE TO AUTOMOBILES AND ROOFTOPS FROM LARGE HAIL. THE LARGEST
HAIL MAY BE GREATER THAN TWO INCHES DIAMETER.
DAMAGING STRAIGHT LINE WINDS AND TORNADOES.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS FROM 2 PM UNTIL
9 PM.
DISCUSSION...
A VERY HUMID AIRMASS EXISTS AND IS EXPECTED TO MAINTAIN ITSELF
ACROSS ALL BUT NORTHWEST OKLAHOMA. THINNING CLOUDS ACROSS THE
SOUTHERN TEXAS PANHANDLE WILL ALLOW WARMER SURFACE AIR TO MOVE INTO
SOUTHWEST OKLAHOMA AND ADJACENT PARTS OF NORTH TEXAS THIS AFTERNOON.
AN UPPER LEVEL TROUGH ARRIVING FROM THE WEST WILL PROVIDE INCREASED
ENERGY TO ALLOW STRONG AND SEVERE THUNDERSTORMS FROM
MID-AFTERNOON UNTIL MID-EVENING. THE WIND PROFILE WILL BECOME
INCREASINGLY FAVORABLE FOR SUPERCELL THUNDERSTORMS. THERE IS A
CONSIDERABLE RISK OF TORNADOES WITH SOME OF THE THUNDERSTORMS. THE
SUPERCELL THUNDERSTORMS WILL MOVE VERY QUICKLY TO THE NORTHEAST.
PERSONS IN WESTERN OKLAHOMA AND ADJACENT PARTS OF TEXAS SHOULD
REVIEW SEVERE WEATHER SAFETY RULES AND HAVE A PLAN OF ACTION. IN
ADDITION TO THE TORNADO POTENTIAL...SOME THUNDERSTORMS ARE EXPECTED
TO PRODUCE DAMAGING HAIL.
DURING THE EVENING A LINE OF THUNDERSTORMS IS EXPECTED TO FORM IN
WESTERN OKLAHOMA. THE MAIN HAZARDS WILL THEN BECOME HEAVY RAIN AND
DAMAGING WIND. THESE THUNDERSTORMS ARE EXPECTED TO MOVE WEST TO EAST
ACROSS MOST OF OKLAHOMA OVERNIGHT.
PROBABILITY TABLE...
VALID THROUGH 700 AM CST TUESDAY NOV 8.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...90 PERCENT.
OTHER HAZARDOUS WEATHER...
HEAVY RAINFALL THIS EVENING AND OVERNIGHT MAY PRODUCE SOME
FLOODING...ESPECIALLY IN SOUTH CENTRAL OKLAHOMA.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THUNDERSTORM OUTLOOK...
THE CHANCE OF STRONG THUNDERSTORMS WILL LINGER INTO TUESDAY MORNING
OVER SOUTHEAST OKLAHOMA. DRY WEATHER IS THEN FORECAST FOR SEVERAL
DAYS UNTIL A CHANCE OF THUNDERSTORMS RETURNS ON SUNDAY.
OTHER HAZARDOUS WEATHER...
LIMITED FROST AND FREEZING TEMPERATURES MAY OCCUR THURSDAY AND
FRIDAY MORNINGS.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 5 AM
TUESDAY.In the hours before
Special weather statement, Nov 7, 1:06 PM CST, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
106 PM CST MON NOV 7 2011
OKZ014>016-071915-
CUSTER OK-DEWEY OK-ROGER MILLS OK-
106 PM CST MON NOV 7 2011
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR CUSTER...DEWEY AND ROGER
MILLS COUNTIES.
AT 106 PM CST...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHEAST
OF STRONG CITY...MOVING NORTHEAST AT 45 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
LAT...LON 3589 9940 3575 9923 3551 9954 3563 9970
WR
Special weather statement, Nov 7, 1:29 PM CST, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
129 PM CST MON NOV 7 2011
OKZ033-034-072000-
GREER OK-HARMON OK-
129 PM CST MON NOV 7 2011
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR GREER AND HARMON COUNTIES.
AT 129 PM CST...A STRONG THUNDERSTORM WAS LOCATED 6 MILES WEST OF
HOLLIS...MOVING NORTHEAST AT 70 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 40 MPH...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
LAT...LON 3482 10001 3506 9970 3508 9937 3504 9936
3459 9997 3463 10001
WRSpecial weather statement, Nov 7, 1:33 PM CST, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
133 PM CST MON NOV 7 2011
OKZ036-TXZ083-072015-
JACKSON OK-HARDEMAN TX-
133 PM CST MON NOV 7 2011
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR HARDEMAN AND JACKSON
COUNTIES.
AT 133 PM CST...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTH OF
GOODLETT...MOVING NORTHEAST AT 35 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
LAT...LON 3434 9999 3461 9948 3465 9951 3462 9948
3456 9929 3420 9983 3427 10001Local storm report, Nov 7, 1:58 PM CST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
158 PM CST MON NOV 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM HAIL 5 W HOLLIS 34.69N 100.00W
11/07/2011 E1.75 INCH HARMON OK TRAINED SPOTTER
&&
CMARTINLocal storm report, Nov 7, 2:33 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
233 PM CST MON NOV 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM HAIL 1 W REED 34.90N 99.70W
11/07/2011 E1.75 INCH GREER OK STORM CHASER
&&
CMARTINLocal storm report, Nov 7, 2:34 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
234 PM CST MON NOV 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM HAIL 10 W MANGUM 34.88N 99.68W
11/07/2011 E1.75 INCH GREER OK EMERGENCY MNGR
&&
CMARTINTornado, Wilbarger
- When
- November 7, 2:38 PM CST to 2:39 PM CST
- Where
- Wilbarger County, 4.4 mi NE of Fargo to 5.28 mi NE of Fargo
- Rating
- EF0
- Path length
- 0.9 mi
- Path width
- 100 yd
- Continued into
- Jackson, Ok (OUN)
- Reported by
- NWS Storm Survey
- Coordinates
- 34.330, -99.220
This tornado began over far northern Wilbarger county before quickly moving into Jackson county, OK and continuing into Tillman county. No known damage occurred with this portion of the tornado.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in Puerto Rico, November 7, 20118 deaths · $80,000 · 2 events
- Tornadoes and Hail in Oklahoma, November 7 to 8, 2011EF4 · 43 events
- Hail in Texas, November 7, 20112 in hail · 10 events
- Hail and Damaging Winds in Texas, November 7 to 8, 20111 in hail · 6 events
- Blizzard and Coastal Flood in Alaska, November 7 to 9, 201172 kt wind · 6 events
- Dense Fog in Virginia, November 7, 20115 events
- Heavy Snow in New Mexico, November 7 to 8, 20115 events
- Hail and Damaging Wind in Texas, November 7 to 8, 20111.75 in hail · 4 events
- Flood and Hail in Kansas, November 7, 2011$300 · 1.75 in hail · 4 events
- Winter Storm in Colorado, November 7 to 8, 20113 events
- Dense Fog in Maryland, November 7, 20112 events
- Hail in Oklahoma, November 7, 20111 in hail · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 353594.